Alert archive / South Dakota / Wind Advisories in 2017

Wind Advisory 13, NWS Aberdeen, SD

November 23, 201718 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Nov 23, 2017, 2:07 PM CST for 18 counties in South Dakota. It took effect at Nov 24, 2017, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2017, 2:07 PM CST (20:07 UTC)
In effect from
Nov 24, 2017, 9:00 AM CST
Expired
Nov 24, 2017, 2:30 PM CST
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2017-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2017-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WWUS73 KABR 232007
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
207 PM CST Thu Nov 23 2017

SDZ003>006-009-010-015>018-033>037-045-048-051-240600-
/O.NEW.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
207 PM CST Thu Nov 23 2017 /107 PM MST Thu Nov 23 2017/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 4 PM CST
/3 PM MST/ FRIDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 9 AM CST /8 AM MST/ to 4 PM CST
/3 PM MST/ Friday.

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph.

* TIMING...mid morning through mid afternoon Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
tdk
4 follow-up statements
311 
WWUS73 KABR 240501
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1101 PM CST Thu Nov 23 2017

SDZ003>006-009-010-015>018-033>037-045-048-051-241315-
/O.CON.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1101 PM CST Thu Nov 23 2017 /1001 PM MST Thu Nov 23 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
4 PM CST /3 PM MST/ FRIDAY...

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph.

* TIMING...Mid morning through mid afternoon Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
873 
WWUS73 KABR 241000
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
400 AM CST Fri Nov 24 2017


SDZ003>006-009-010-015>018-033>037-045-048-051-241800-
/O.CON.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
400 AM CST Fri Nov 24 2017 /300 AM MST Fri Nov 24 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON...

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph.

* TIMING...Mid morning through mid afternoon today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
803 
WWUS73 KABR 241810
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1210 PM CST Fri Nov 24 2017

SDZ003>006-009-010-015>018-033>037-045-048-051-242200-
/O.CON.KABR.WI.Y.0013.000000T0000Z-171124T2200Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1210 PM CST Fri Nov 24 2017 /1110 AM MST Fri Nov 24 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON...

* WINDS...Northwest 20 to 35 mph with gusts up to 45 mph.

* TIMING...through mid afternoon today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
824 
WWUS73 KABR 242030
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
230 PM CST Fri Nov 24 2017

SDZ003>006-009-010-015>018-033>037-045-048-051-242130-
/O.CAN.KABR.WI.Y.0013.000000T0000Z-171124T2200Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
230 PM CST Fri Nov 24 2017 /130 PM MST Fri Nov 24 2017/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory.

The wind will continue to diminish as we head toward evening, thus
the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:06 PM CST, 1 minute earlier.

Area forecast discussion, Nov 23, 2:06 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Aberdeen SD
206 PM CST Thu Nov 23 2017

.SHORT TERM...(This Evening through Friday)
Issued at 152 PM CST Thu Nov 23 2017

The main challenges for the very short range are winds/temps/rain
chc. A decent looking system will graze the cwa late tnt and Friday
morning. Moisture profiles look a bit better for Friday vs
yesterday, so expanded pops are okay. The system does move through
fairly quickly, thus most pcpn chances will be limited to Friday
morning.

The system will also usher in gusty winds, especially with the
initial pressure surge, and then later as low levels mix out to
around H85. It looks to be a low end situation, but have decided to
go along with offices to my west and north, and issue an advisory for
late Friday morning and afternoon. GFS bufr soundings indicate that
the best mix down winds will probably occur from 11am to 3pm. The
gusty winds and relatively mild temperatures will also contribute to
high or very high fire danger over most of the area Friday
afternoon.

Temperatures should remain mild despite some cooling aloft. Deep
mixing layer will allow for temps to climb back into the 50s Friday
afternoon after morning clouds depart the region.

.LONG TERM...(Friday Night through Thursday)
Issued at 152 PM CST Thu Nov 23 2017

Not much to write about with this forecast as we continue to see
mild temperatures and dry conditions as the continuing story.
Warmest readings are Sunday/Monday though the warm surge doesn't get
going till mid day Sunday so eastern counties may miss out
initially. A front swings through Monday but with warm air initially
in place, we may benefit from the added mixing - though the warm
feelings may be negated by some wind gustiness. This may very much
be a replay of conditions we experience today/Friday. A less
impressive warm surge is noted for the second half of the work
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1117 AM CST Thu Nov 23 2017

Vfr conditions are expected through the taf valid period at all
terminals.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 9 AM CST /8 AM MST/ to 4 PM CST /3 PM MST/
     Friday for SDZ003>006-009-010-015>018-033>037-045-048-051.

MN...None.
&&

SHORT TERM...TDK
LONG TERM...Connelly
AVIATION...TDK
Hazardous weather outlook, Nov 23, 4:36 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
436 AM CST Thu Nov 23 2017

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241045-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-
Lyman-Buffalo-
436 AM CST Thu Nov 23 2017 /336 AM MST Thu Nov 23 2017/

This Hazardous Weather Outlook is for portions of west central
Minnesota, central South Dakota, north central South Dakota, and
northeast South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday will be very windy, out of the northwest with gusts upwards
of 45 mph. With temperatures much above average and these very
strong winds, high to very high grassland fire danger can be
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

SD

Nearby

Wind Advisories in South Dakota, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.